Hail, Imperial
- When
- August 7, 2:32 PM PST
- Where
- Imperial County, 4.95 mi ENE of Sandia
- Measured
- 1.75 in hail
- Reported by
- Utility Company
- Coordinates
- 32.901, -115.319
Large hail was reported by employees at the Imperial Irrigation District.
Large hail was reported from storms in far southeast California.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Large hail was reported from storms in far southeast California.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 7, 2:20 PM PST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 320 PM MST THU AUG 7 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... CONDITIONS ARE FAVORABLE TONIGHT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF SOUTHERN ARIZONA AND SOUTHEAST CALIFORNIA. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAINFALL. AFTER TONIGHT...A MORE STANDARD MONSOON FORECAST IS IN STORE WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MOSTLY OVER THE HIGHER TERRAIN. VERY LITTLE CHANGE IS EXPECTED IN MOISTURE LEVELS OR TEMPERATURES THE NEXT FIVE TO SEVEN DAYS. && .DISCUSSION... VERY CONVECTIVELY-ACTIVE AFTERNOON HAS TRANSPIRED ACROSS THE PHX CWA AS WEAK UPPER LEVEL IMPULSES INTERACT WITH VERY MOIST AND UNSTABLE AMS. GOOD INSOLATION THIS AFTERNOON HAS ALSO HELPED ALOT. IN ADDITION...SPECIAL KPSR 20Z SOUNDING HAS ALSO SHOWN THAT STEERING FLOWS HAVE BECOME MORE FAVORABLE IN SCNTRL AZ...WITH MID-LEVEL WINDS ABOVE 15K FEET AVERAGING ABOUT 110 DEG AT 10-15KTS. STORMS HAVE ALSO FORMED IN FAVORABLE LOCATIONS TO ALLOW TSTM OUTFLOWS TO MOVE TWDS AND POTENTIALLY COLLIDE OVER THE GREATER PHX AREA LATER THIS EVE... STAY TUNED. HAVE ADJUSTED TONIGHTS POPS UPWARD AS A RESULT...TO A RATHER HIGH 50 PCNT FOR THE PHX AREA. MOST STORMS WILL BE HEAVY RAINERS...WITH LOCALIZED FLASH FLOODING A DISTINCT POSSIBILITY. AFTER AN ACTIVE NIGHT TONIGHT...WOULD EXPECT TOMORROW AFTERNOON AND EVENING TO BE RATHER DOWNGRADED CONVECTIVELY FOR MOST OF THE PHX CWA DUE TO RATHER WIDESPREAD LOW LEVEL COOLING AND STABLIZATION. SLIGHT CHANCE POPS SHOULD COVER THINGS NICELY...BOTH FRIDAY AND SATURDAY. AFTER SATURDAY...WE SHOULD BE BACK TO A MORE NORMAL MONSOON PATTERN...AS UPPER RIDGE AXIS WAVERS N AND S ACROSS THE REGION. WILL LIKELY SEE A HIGH-LEVEL DAY OR TWO IN THE EXTENDED SOMEWHERE...BUT TIMING IS NEARLY IMPOSSIBLE THIS FAR OUT. WILL THEREFORE KEEP EXTENDED RATHER BROAD-BRUSHED FOR NOW WITH GENERALLY SLIGHT CHANCE POPS. && .AVIATION... THUNDERSTORM ACTIVITY HAS GOTTEN OFF TO A NICE START OVER THE HIGHER TERRAIN OF CENTRAL ARIZONA...OVER INTO WESTERN ARIZONA AND SOUTHEAST CALIFORNIA. EXPECT AREAL COVERAGE OF STORMS TO INCREASE FURTHER LATER THIS AFTERNOON AND EVENING NEAR THE PHOENIX AREA. TIMING STILL LOOKS GOOD FOR ANY OUTFLOW BOUNDARIES THAT MAY AFFECT VALLEY AIRFIELDS KPHX/KIWA AFTER 01Z. WILL HOLD OFF ON ANY AMENDMENTS TO CURRENT TAFS TO MENTION THUNDERSTORMS AFTER 01Z...BUT WILL RE-EVALUATE SITUATION WITH THE 00Z TAF PACKAGE. OTHERWISE...ANTICIPATE FAMILIAR SURFACE WIND PATTERNS...APART FROM STORM OUTFLOWS...WITH A FEW GUSTS IN CENTRAL AND WESTERN ARIZONA TODAY AND TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY...PREVIOUSLY IT APPEARED THAT TRANSIENT WEATHER DISTURBANCES WOULD KEEP THE THREAT OF STORMS GOING FOR THE NEXT SEVERAL DAYS...MAINLY OVER SOUTH-CENTRAL ARIZONA. NOW MODELS ARE INDICATING A TREND TOWARD MORE STABLE CONDITIONS WITH HIGH PRESSURE CENTERED OVER OR VERY NEAR OUR FORECAST AREA. UNTIL MORE CONSISTENT MODEL TRENDS COME ALONG WILL KEEP MODEST MONSOON FORECAST GOING WITH NEAR NORMAL TEMPERATURES...AFTER SLIGHTLY COOLER WEEKEND. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE AVIATION...ROGERS FIRE WEATHER...AJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 530 AM MST THU AUG 7 2008 AZZ022-023-027-028-081300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 530 AM MST THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF EVENING THUNDERSTORMS THROUGH MIDNIGHT. THE GREATEST THREAT WITH THUNDERSTORMS ARE STRONG POSSIBLY DAMAGING MICRO-BURST WINDS...AND HEAVY RAIN LEADING TO POTENTIAL FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A THREAT FOR THUNDERSTORMS WILL CONTINUE DURING THE LATE AFTERNOON AND EVENING HOURS EACH DAY. STRONG WINDS AND VERY HEAVY RAIN ARE ALWAYS POSSIBILITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-021-025-026-CAZ030>033-081300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 530 AM MST THU AUG 7 2008 /530 AM PDT THU AUG 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN HAZARDS ARE STRONG WINDS...AND HEAVY RAIN LEADING TO POTENTIAL FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING SHOWERS WILL CONTINUE EACH DAY. STRONG WINDS AND HEAVY RAIN ARE ALWAYS POSSIBILITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ024-081300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 530 AM MST THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONG POSSIBLY DAMAGING WINDS AND HEAVY RAIN ARE POSSIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR FRIDAY. STRONG POSSIBLY DAMAGING WINDS AND HEAVY RAIN ARE POSSIBILITIES. THE THREAT FOR THUNDERSTORMS WILL END THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1256 PM MST THU AUG 7 2008 AZZ020-021-025-026-CAZ030>033-080400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE... SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA...DATELAND... TACNA...WELLTON...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 1256 PM MST THU AUG 7 2008 /1256 PM PDT THU AUG 7 2008/ ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL CONTINUE OVER MUCH OF FAR SOUTHEAST CALIFORNIA AND WESTERN ARIZONA THIS AFTERNOON AND EVENING...AS A WEAK WEATHER DISTURBANCE INTERACTS WITH A MODERATELY UNSTABLE ATMOSPHERE. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ENOUGH TO CAUSE WASHES TO RUN...AND FLOW ACROSS LOW- WATER CROSSINGS ON ROADWAYS. STRONG GUSTY WINDS...WITH ISOLATED DAMAGING WINDS...AND AREAS OF DENSE BLOWING DUST OR SAND WITH REDUCED VISIBILITY CAN ALSO BE EXPECTED WITH AND NEAR THE STRONGEST STORMS. STORM MOVEMENT WILL BE SLOW...MAINLY FROM SOUTH TO NORTH AT 5 TO 10 MPH. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ022>024-027-028-080400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 1256 PM MST THU AUG 7 2008 ...THUNDERSTORMS ON THE INCREASE THIS AFTERNOON AND EVENING... THUNDERSTORMS WILL INCREASE OVER THE HIGHER TERRAIN OF SOUTH- CENTRAL ARIZONA THROUGH LATE AFTERNOON...WITH A GOOD CHANCE FOR SCATTERED STORMS TO DEVELOP OVER THE LOWER DESERT OF SOUTH-CENTRAL ARIZONA THIS EVENING...AS A WEATHER DISTURBANCE APPROACHING FROM THE SOUTHEAST INTERACTS WITH A MODERATELY UNSTABLE ATMOSPHERE. STEERING FLOW IS WEAK...SO INDIVIDUAL STORMS WILL MOVE VERY SLOWLY...WHICH INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAIN...RUNNING WASHES...AND FLOW ACROSS LOW-WATER CROSSINGS. STRONG GUSTY WINDS...WITH ISOLATED DAMAGING WINDS...WILL ALSO BE POSSIBLE WITH STRONGEST STORMS. THE POTENTIAL FOR DENSE BLOWING DUST...WITH AREAS OF REDUCED VISIBILITY...WILL INCREASE OVER THE LOWER DESERT OF SOUTH-CENTRAL ARIZONA BY LATE THIS AFTERNOON AND EARLY THIS EVENING AS STORMS BECOME MORE NUMEROUS OVER SOUTHERN ARIZONA. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
The Yuma radar (KYUX), 77 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
1 hail. Local standard time, as filed.
Large hail was reported by employees at the Imperial Irrigation District.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2008Every state in 2008This day in weather historyWarnings in California, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123209.